MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1476000500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.H10: x-ray review findings: post-op x-rays for l4-s1 fusion are provided.A rod fracture is visible on one of the provided lateral x-rays.There are large metallic interbody grafts present, but there is a paucity of bone in both interbody spaces.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: instability type of procedure: fusion levels implanted: l4-s1 it was reported that on an unknown date, post-op, the rods on both sides broke after one year of fusion.The patient also experienced back pain.On (b)(6) 2018, a revision surgery was performed wherein the broken rods were explanted.The broken rods were replaced with rods from another manufacturer.No fragment of the broken rods remained in the patient.
 
Additional Manufacturer Narrative
Product analysis: visual review confirms rod breakage.Some fracture surface smearing noted.Optical and microscopic examination of the undamaged areas of the fracture surfaces identified a fairly flat fracture surface with gently convex progressive striations through the cross-sectional area of the rod, which are indicative of cyclic fatigue.Dimensional inspection rod diameter confirms conformance to print specification.No material damage noted on adjacent surface to crack propagation which could contribute to crack propagation.After visual, optical and dimensional inspection, no evidence was found that would suggest a defect in manufacturing or processing of the implant.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8291905
Report Number1030489-2019-00098
Device Sequence Number19133653
Product Code KWP
UDI-Device Identifier00613994579522
UDI-Public00613994579522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1476000500
Device Lot Number0319331W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight72